MAUDE Adverse Event Report: COOK INC SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET; JOL CATHETER AND TIP, SUCTION

COOK INC SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET; JOL CATHETER AND TIP, SUCTION
Catalog Number C-CASP-A-FORD
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during incoming inspection foreign matter, black particle, was found inside the primary packaging of a sealed simple pneumothorax aspiration accessory set.As reported, this device issue was discovered during inspection; therefore, it did not make contact with the user or patient.
 
Additional Manufacturer Narrative
Correction age or date of birth, sex, weight, ethnicity.Device evaluation: the device was not returned for evaluation, however, a photo of the device was sent by the distributor.Visual inspection has confirmed a black particle within the sterile packaging.Investigation: a document-based investigation reviewed the following: instructions for use, device history records, complaint history ,quality control specifications and manufacturing instructions.There is no evidence to suggest the finished product was not made to specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no related nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Risk assessment determined that risk controls are in place to mitigate this failure mode and that additional risk reduction activities are not necessary at this time.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Conclusion: based on the information provided and the results of our investigation, a definitive conclusion was able to be made.This failure is likely to be manufacturing-related, specifically due to operator error.Foreign matter was introduced into the device packaging at some point during manufacturing, and it was not rejected per the appropriate quality control procedures.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7899142
Report Number1820334-2018-02756
Device Sequence Number1433877
Product Code JOL
UDI-Device Identifier00827002052970
UDI-Public(01)00827002052970(17)200312(10)8683582
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/12/2020
Device Catalogue NumberC-CASP-A-FORD
Device Lot Number8683582
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1